Louisiana, 2007Damaging Wind in Louisiana, August 1, 2007
August 1, 2007 · NWS JAN · 1 event in 1 county or zone
On the first two days of August, the region saw scattered thunderstorms develop during the afternoon hours. A few of these storms became severe and produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the first two days of August, the region saw scattered thunderstorms develop during the afternoon hours. A few of these storms became severe and produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 1, 2:04 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 1, 2:04 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT WED AUG 1 2007
.DISCUSSION...SHORT TERM(TONIGHT AND THURSDAY) HOT TEMPERATURES OF
94-96F AND 3500-4000J/KG SBCAPES HAVE ALLOWED A SCATTERING OF SWWD-
MOVING SHRA/TSRA THIS AFTERNOON. A FEW OF THESE COULD BRIEFLY PUT OUT
GUSTY WINDS UP TO 60 MPH EARLY THIS EVENING BEFORE THEY ALL DIE OUT
AROUND SUNDOWN. THE HWOJAN INCLUDES MENTION OF THIS POTENTIAL.
OTHERWISE... STALLED FRONTAL BOUNDARY FROM MS COAST TO SERN TX WILL
SETTLE TO A POSITION JUST OFFSHORE THROUGH THURSDAY. DEEPEST MOISTURE
LOCATED EVEN FARTHER S IN THE NRN GULF OF MEXICO WHERE BEST RAINFALL
COVERAGE SHOULD REMAIN.
FOR TONIGHT...ONCE THE TSRA DISSIPATE BY 8-9PM YOU CAN EXPECT
THINNING CONVECTIVE CLOUD DEBRIS AND PATCHY FOG DEVELOPING AFTER
MIDNIGHT. A LIGHT ENE LOW LEVEL FLOW WILL KEEP HAZE ALOFT IN THE AREA
AND OVERNIGHT LOWS ARE EXPECTED TO AGAIN RANGE FROM ABOUT 69-73F. ON
THURSDAY...LOW LEVEL ELY FLOW SHOULD KEEP AN INVERTED TROUGH AXIS AND
SLIGHTLY BETTER MOISTURE IN PLACE FOR THE MOST PART ALTHOUGH WE LOOK
FOR U60S DEWPOINTS IN AL TO MAKE THEIR WAY INTO AT LEAST ERN PORTIONS
OF THE CWFA FOR THURSDAY AFTERNOON. WILL MAINTAIN SMALL POPS FOR MOST
SECTIONS THURSDAY WITH PERSISTENCE IN THE TEMPERATURE DEPARTMENT. BEST
RAIN CHANCES IN THE SERN COUNTIES./40/
LONGER TERM(THURSDAY NIGHT THROUGH TUESDAY)...THERE ARE STILL SOME
LARGE UNCERTAINTIES IN THE EXTENDED...FROM A STRONG RIDGE DOMINATING
THE AREA KEEPING US MOSTLY DRY TO THE POSSIBILITY OF A WEAK TROPICAL
SYSTEM AFFECTING THE AREA BRINGING A GOOD BIT OF RAIN ON SATURDAY.
THE EURO AND GFS ENSEMBLE BOTH BUILD IN THE UPPER RIDGE FROM THE WEST
QUITE NICELY. THE OPERATIONAL GFS AND THE NAM HOLD ONTO A WEAK TROUGH
AT FIRST AND DONT BUILD THE RIDGE OVER THE AREA UNTIL LATE IN THE
EXTENDED. IN ADDITION TO THAT...THE 12Z GFS AND NAM BRING A WEAK
TROPICAL DISTURBANCE/SYSTEM INTO SRN LA SOMETIME FRI MORNING/MIDDAY.
WITH ALL OF THIS...SOME CHANGES WILL NEED TO BE MADE BUT I WILL NOT
COMPLETELY BITE OFF ON EITHER SOLN RIGHT NOW AND HOPE FOR A MORE
CONSISTENT AND CONFIDENT SOLUTION TO DEVELOP.
THE BIGGEST CONCERN AND LOWEST CONFIDENCE IN THE FORECAST IS FRI
THROUGH SAT NIGHT. RIDGE WEST OF THE AREA WILL CONTINUE TO SLOWLY
BUILD EAST WHILE THE BERMUDA HIGH BUILDS WEST INTO THE ERN GOM AND
SERN CONUS. AS THESE TWO UPPER RIDGES CONVERGE A WEAKNESS WILL BE IN
PLACE ACROSS LA/MS/AL. IT IS THIS SECTION THAT MAY ALLOW A TROPICAL
DISTURBANCE TO WORK NORTH OUT OF THE GOM. THE LAST FEW MDLS RUNS
HAVE HINTED AT SOME SORT OF TROPICAL DEVELOPMENT IN THE NRN CNTRL
GULF BUT THE LATEST RUNS SEEM TO BE A LITTLE MORE BULLISH ON IT AND
HAVE SHIFTED A GOOD BIT WEST(THE EXCEPTION WAS THE PREVIOUS NAM
GOING INTO TX). BOTH THE GFS AND NAM TRY TO DEVELOP A A WEAK
TROPICAL SYSTEM THROUGHOUT THE DAY THU AND THU NIGHT AND BY LATE FRI
MORNING HAVE IT SITTING JUST SOUTH OF THE LA COAST. IT THEN
CONTINUES TO MOVE NORTH SLOWLY AND BY SAT COULD BE SOMEWHERE OVER
CNTRL/NRN LA. THE NAM IS THE STRONGEST AND HOLDS ON TO THIS FEATURE
THE LONGEST WHILE THE GFS REALLY BEGINS TO LOSE IT EARLY SAT. IF
THIS SCENARIO IS TRUE IT WOULD PUT THE CWA IN THE PRIME POSITION TO
GET SOME DECENT RAIN. IF A TROPICAL SYSTEM DOES DEVELOP...DUE TO ITS
PROXIMITY TO LAND AND THE SHORT AMOUNT OF TIME IT WILL BE OVER
WATER...IT SHOULD NOT BE MUCH STRONGER THAN A WEAK TROPICAL
STORM...AND THAT IS IF IT DEVELOPS. IF THIS IS THE CASE WINDS MAY BE
A LITTLE BREEZY BUT THE BIGGEST CONCERNS WOULD BE MODERATE TO HEAVY
RAIN. EVEN IF A TROPICAL SYSTEM DOES NOT DEVELOP A WEAK TROUGH OF
LOW PRESSURE WILL PROBABLY BE HEADING BACK NORTH AS THE PREVIOUS
FORECASTER MENTIONED AND THIS SHOULD STILL HELP THE RAIN CHANCES.
LATEST GUI HAS COME IN HIGHER WITH POPS FOR THE FRI THROUGH SAT TIME
FRAME. DUE TO LOW CONFIDENCE I WILL NOT DEVIATE FROM LATEST GUI FOR
POPS. BEST CHANCE OF RAIN WILL BE ALONG AND SOUTH OF I 20.
SUN AND INTO NEXT WEEK IT LOOKS LIKE WE WILL BE UNDER THE INFLUENCE
OF THE UPPER RIDGE WHICH IS AGREED UPON BY THE MEDIUM RANGE MDLS. THIS
SHOULD GENERALLY GIVE US WARM TEMPERATURES WITH HIGHS IN THE MID 90S
AND DIURNALLY DRIVEN ISLTD TO SCT SHRA AND TSRA EACH DAY. WITH
THIS I HAVE MADE NO CHANGES TO THE FCST FROM SUN THROUGH WED. /CAB/
&&
.AVIATION...MVFR HAZE SHOULD PERSIST FOR MUCH OF THIS FORECAST PERIOD
AT JUST ABOUT ALL TAF SITES AS ENE FLOW CONTINUES IN THE BOUNDARY AND
LOWEST LAYERS. REMEMBER...HAZE WILL HINDER SLANTWISE VISIBILITIES
MUCH MORE THAN SURFACE VISIBILITIES. OTHERWISE...VFR CUMULUS SHOULD
BE SCATTERED TO BRIEFLY BROKEN BEFORE 01Z AND THEN DISSIPATE WITH
HIGHER CONVECTIVE CLOUDS THINNING BEFORE 05Z. ISOLATED SHOWERS AND
STORMS MAINLY IN THE SOUTH AND EAST PORTIONS THIS EVENING WILL
PROGRESS SLOWLY TO THE SW THROUGH 01Z BEFORE DYING. MORE MVFR PATCHY
FOG LIKELY 09-13Z WITH HAZE PERSISTING THROUGH MIDDAY THURSDAY./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 71 96 73 93 / 13 10 18 36
MERIDIAN 70 95 72 92 / 11 9 20 35
VICKSBURG 71 95 72 93 / 12 14 14 27
HATTIESBURG 72 94 73 89 / 28 37 29 49
NATCHEZ 71 94 72 89 / 23 37 14 42
GREENVILLE 71 95 71 96 / 6 5 6 9
GREENWOOD 71 95 71 96 / 6 4 7 9
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 1, 1:08 PM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT WED AUG 1 2007
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
021915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
208 PM CDT WED AUG 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...
HOWEVER ISOLATED STRONG TO BRIEFLY SEVERE THUNDERSTORMS ARE EXPECTED
ACROSS THE REGION THIS EVENING...WITH THE BEST COVERAGE OCCURRING
SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. HOT AFTERNOON TEMPERATURES
COMBINED WITH DRY AIR ALOFT WILL GIVE STORMS THE ABILITY TO PRODUCE
GUSTY WINDS UP TO 50 OR 60 MPH ALONG WITH FREQUENT LIGHTNING STRIKES
BEFORE SUNSET. THE STORMS SHOULD DIMINISH QUICKLY AFTER DARK.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
40
In the hours before
Special weather statement, Aug 1, 3:43 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT WED AUG 1 2007
MSZ051-012235-
NEWTON MS-
443 PM CDT WED AUG 1 2007
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF NEWTON AT 443 PM
CDT...MOVING WEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NEWTON COUNTY...INCLUDING THE CITY OF NEWTON...SHOULD
MONITOR THIS STORM CLOSELY.
19
Special weather statement, Aug 1, 3:59 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT WED AUG 1 2007
MSZ049-012230-
RANKIN MS-
459 PM CDT WED AUG 1 2007
...STRONG THUNDERSTORM ALONG THE RANKIN SCOTT COUNTY LINE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF LEESBURG AT 459 PM
CDT...MOVING WEST AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
CME
Local storm report, Aug 1, 4:03 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT WED AUG 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG HICKORY 32.32N 89.02W
08/01/2007 NEWTON MS LAW ENFORCEMENT
TREES DOWN ALONG INTERSTATE 20 NEAR MILE MARKER 111
&&
GERARDSpecial weather statement, Aug 1, 4:28 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT WED AUG 1 2007
MSZ043-048-049-012300-
HINDS MS-RANKIN MS-MADISON MS-
528 PM CDT WED AUG 1 2007
...STRONG THUNDERSTORM NEAR THE LOWER END OF THE RESERVOIR...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES WEST OF FANNIN OR NEAR THE LOWER END OF THE ROSS
BARNETT RESERVOIR AT 528 PM CDT...MOVING WEST AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
STORM. BOATERS ON THE ROSS BARNETT RESERVOIR NEED TO TAKE SHELTER.
PEOPLE IN HINDS...MADISON AND RANKIN COUNTIES...INCLUDING THE CITIES
OF MADISON AND RIDGELAND...SHOULD MONITOR THIS STORM CLOSELY.
CME
Special weather statement, Aug 1, 4:34 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT WED AUG 1 2007
MSZ064-012305-
JEFFERSON DAVIS MS-
534 PM CDT WED AUG 1 2007
...STRONG THUNDERSTORMS OVER SOUTH JEFFERSON DAVIS COUNTY...
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MUCH OF SOUTHERN
JEFFERSON DAVIS COUNTY AT 536 PM CDT. MOVEMENT WAS TO THE WEST
NORTHWEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN JEFFERSON DAVIS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
19
Special weather statement, Aug 1, 4:55 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CDT WED AUG 1 2007
LAZ009-012325-
EAST CARROLL LA-
555 PM CDT WED AUG 1 2007
...STRONG THUNDERSTORM NEAR LAKE PROVIDENCE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER LAKE PROVIDENCE AT 554 PM CDT...MOVING WEST AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EAST CARROLL PARISH...INCLUDING THE CITY OF LAKE
PROVIDENCE...SHOULD MONITOR THIS STORM CLOSELY.
CME
Thunderstorm Wind, East Carroll
- When
- August 1, 5:00 PM CST
- Where
- East Carroll County, 4 mi N of Lake Providence
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 32.858, -91.180
A few trees were blown down on Highway 65 and on Island Point Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53443.